Tornado, Natrona
- When
- June 3, 11:40 AM MST to 11:41 AM MST
- Where
- Natrona County, 3 mi NE of Natrona
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.067, -106.767
3 brief tornadoes reported by at least 3 or 4 motorists on highway 20/26 just northeast of Natrona. Report relayed by Natrona County Law Enforcement.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
3 brief tornadoes reported by at least 3 or 4 motorists on highway 20/26 just northeast of Natrona. Report relayed by Natrona County Law Enforcement. Path length, width, Fujita number and ending time are all estimates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 3, 2:30 AM MST, 9 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 330 AM MDT SUN JUN 3 2001 A SMATTERING OF SHOWERS ACROSS THE AREA AT PRESENT WITH TEMPERATURES STILL ON THE MILD SIDE. OVERALL CLOUD TOPS HAVE BEEN WARMING AND CLOUDS THINNING LAST FEW HOURS. THUS AT LEAST SOME SUN APPEARS IMMINENT THIS MORNING FOR MOST...WHICH SHOULD AID IN ATMOSPHERE DESTABILIZING AS POTENT UPPER SHORTWAVE HEADS OUR WAY. THIS FEATURE SHOWING UP WELL ON SATELLITE IMAGERY AS IT DIGS UPPER TROF INTO NORTHEAST NEVADA. EVENING MODELS HAVE TRENDED SLOWER WITH THIS UPPER SYSTEM...HAVING A CLOSED LOW HANGING OUT OVER WYOMING INTO TUESDAY. COLD AIR STILL WELL WEST...BUT SHOULD FILTER IN STEADILY TODAY AS TROF MOVES IN. WIND TO PICK UP BY AFTERNOON AS GRADIENT TIGHTENS WITH APPRAOCHING SURFACE HIGH. SHORTWAVE ROARS ACROSS WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING...WITH PLENTY OF MOISTURE AVAILABLE...SO SOME DECENT RAINFALL TO BE HAD...THO WILL BE SPOTTY AS IS THE CASE WITH CONVECTIVE EVENTS. BEST CHANCE OF HEAVY RAINFALL APPEARS TO BE NORTHEAST PART OF THE CWA OVER EAST JOHNSON COUNTY WITH DEEPEST PROGGED MOISTURE...GOOD LOW LEVEL CONVERGENT/UPPER LEVEL DIVERGENT COUPLET...AND HIGHEST CAPE TO GO ALONG WITH THE VORT ENERGY. HAVE CHANGED MOST WORDING TODAY TO REFLECT CONVECTION. THIS TO GRADUALLY BECOME MORE STRATIFORM TONIGHT. AS COLD AIR ARRIVES AND TEMPERATURES FALL...DECENT SNOW (FOR JUNE) TO BE HAD IN THE MOUNTAINS...WITH POSSIBLE LIGHT ACCUMULATONS IN SOME OF THE BASINS AS 700 TEMPERATURES FALL TO MAINLY -4 TO -7 C. WITH TREND OF SYSTEM SLOWER...HAVE DITCHED THE CLEARING IDEA TONIGHT AND LEFT CLOUDS AND POPS IN FOR MOST THRU MONDAY. WILL LEAVE FOR SUBSEQUENT SHIFT TO DETERMINE IF PRECIPITATION NEEDS TO BE ADDED FOR TUESDAY. WILL CONTINUE SPS FOR COLD TEMPERATURES...SNOW...AND WIND. .RIW...NONE VALONE
WYZ015-027-028-040000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 906 AM MDT SUN JUN 3 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. DISCUSSION... THE COMBINATION OF AN UNSEASONABLY STRONG UPPER DISTURBANCE MOVING ACROSS THE REGION FROM THE WEST AND LOW LEVEL EASTERLY FLOW WILL RESULT IN SCATTERED THUNDERSTORMS TODAY. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS WILL DEVELOP LARGE HAIL AND VERY STRONG WIND GUSTS FROM MIDDAY TODAY THROUGH THIS AFTERNOON. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING4 JOHNSON NATRONA WCJIN-WYNE RWM
WYZ011>014-019-020-031700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1001 AM MDT SUN JUN 3 2001 ...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL FREMONT AND WESTERN SUBLETTE COUNTIES... AT 1000 AM MDT...DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE RIVERTON AREA SOUTH TO NEAR ATLANTIC CITY. THE STORMS WERE MOVING NORTHEAST AT BETWEEN 35 AND 40 MILES AN HOUR...AND MAY PRODUCE ISOLATED WIND GUSTS TO NEAR 50 MPH...AS WELL AS BRIEF HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. ANOTHER AREA OF STRONG THUNDERSTORMS WAS LOCATED OVER WESTERN SUBLETTE COUNTY. THESE STORMS WERE MOVING NORTHEAST AT AROUND 20 MILES AND HOUR. SMALL HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THESE STORMS. WCJIN-WYNW-WYSW DN
WYZ015-027-028-031930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1230 PM MDT SUN JUN 3 2001 ...SEVERE THUNDERSTORM WARNING FOR WESTERN NATRONA COUNTY HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR NATRONA AND JOHNSON COUNTIES UNTIL 600 PM MDT... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHEAST AND EAST CENTRAL WYOMING UNTIL 600 PM MDT...INCLUDING NATRONA AND JOHNSON COUNTIES. AT 1230 PM MDT...RIVERTON DOPPLER RADAR SHOWED A LINE OF VERY STRONG THUNDERSTORMS EXTENDING FROM SOUTHWEST JOHNSON COUNTY TO SOUTHWEST NATRONA COUNTY. THE LINE OF STORMS WAS MOVING EAST AT AROUND 20 MILES AND HOUR...WITH INDIVIDUAL STORMS MOVING NORTHEAST AT BETWEEN 25 AND 35 MILES AN HOUR. PERSONS IN NORTHEAST AND WEST CENTRAL WYOMING SHOULD STAY ABREAST OF CHANGING WEATHER CONDITIONS THIS AFTERNOON...AND LISTEN TO NOAA WEATHER RADIO AND COMMERCIAL RADIO AND TV FOR ADDITIONAL STATE3MENTS AND POSSIBLE WARNINGS. WCJIN-WYNE DN
The Riverton/Lander radar (KRIW), 139 km away, was scanning. The volume nearest the first event began at 18:38 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyThe tornado archive for Wyoming, 2001Warnings in Wyoming, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251627.